Alert archive / Indiana / River Flood Warnings in 2013
River Flood Warning 153, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at May 31, 2013, 11:39 AM EDT for Greene County, Owen County, Indiana. It took effect at Jun 3, 2013, 2:00 PM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2013, 11:39 AM EDT (15:39 UTC)
- In effect from
- Jun 3, 2013, 2:00 PM EDT
- Expired
- Jun 5, 2013, 10:00 AM EDT
- In force
- 44 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Greene County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 80 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Spencer (SPNI3). The gauge peaked at 10.33 ft at Jun 2, 2013, 2:00 PM EDT.
- Action stage
- 9 ft
- Minor stage
- 14 ft
- Moderate stage
- 20 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03357000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at May 31, 10:41 AM EDT, 58 minutes earlier.
Area forecast discussion, May 31, 10:41 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1041 AM EDT FRI MAY 31 2013 .UPDATE... THE NEAR TERM SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 315 AM EDT FRI MAY 31 2013 UPPER DISTURBANCES WILL GENERATE AREAS OF THUNDERSTORMS TODAY INTO SATURDAY...THEN A COLD FRONT WILL MOVE THROUGH SATURDAY NIGHT BRINGING ADDITIONAL STORMS. SOME AREAS COULD SEE HIGHER RAINFALL AMOUNTS WITH THE AREAS OF STORMS. COOLER AND DRIER WEATHER WILL ARRIVE EARLY NEXT WEEK...BEFORE CHANCES FOR RAIN RETURN MID WEEK. && .NEAR TERM /REST OF TODAY/... ISSUED AT 1041 AM EDT FRI MAY 31 2013 CONVECTION CONTINUES TO SLOWLY DECAY AS IT MOVES ACROSS THE EASTERN HALF OF THE FORECAST AREA. THE RAIN AND THICK CLOUD SHIELD HAS HELD TEMPS MAINLY IN THE 60S SO FAR THIS MORNING ACROSS THE REGION. RAIN AND CLOUDS SO FAR THIS MORNING CREATING A LOT OF QUESTIONS AS TO HOW UNSTABLE AIRMASS CAN GET LATER THIS AFTERNOON AND ULTIMATELY IN HOW CONVECTION EVOLVES. AS MENTIONED...AREA OF RAIN CONTINUES TO DECREASE IN COVERAGE AND SHOULD CONTINUE TO DO SO OVER THE NEXT FEW HOURS. WHILE CLEARING HAS TAKEN PLACE ACROSS CENTRAL ILLINOIS...FAST APPROACHING MCV OVER EASTERN MISSOURI LIKELY TO COMPLICATE SCATTERING OF CLOUDS AS IT MOVES EAST. IN A NUTSHELL... DO NOT SEE ANY SUBSTANTIAL CLEARING OVER THE FORECAST AREA UNTIL MID AFTERNOON AT THE EARLIEST. THIS WILL LIMIT TEMP RISES AND DESTABILIZATION. ONCE THE CURRENT AREA OF RAIN DIMINISHES...WILL MAINTAIN CHANCE POPS INTO THE AFTERNOON ALTHOUGH APPEARS THERE MAY BE SEVERAL HOURS WITH LITTLE CONVECTIVE ACTIVITY DUE TO THE LIMITED INSTABILITY. LOWERED HIGHS BY A DEGREE OR TWO AND WAS TEMPTED TO LOWER THEM FURTHER DUE TO THE EXTENSIVE CLOUD DECK. HELD BACK AS EVEN A LATE CLEARING AT 21-22Z COULD SERVE TO ENABLE A QUICK RISE IN TEMPS. WILL REEVALUATE TEMPS AT THE EARLY AFTERNOON FORECAST UPDATE. FOCUS FOR MORE SIGNIFICANT CONVECTION TO IMPACT THE FORECAST AREA NOT EXPECTED UNTIL THIS EVENING AT THE EARLIEST. FORCING ALOFT INCREASES SUBSTANTIALLY TO THE WEST ACROSS ILLINOIS AS A JET ALOFT OF PACIFIC ORIGIN UNDERCUTS THE UPPER LOW AND INTENSIFIES INTO THE WESTERN GREAT LAKES THIS EVENING. AMPLE AMOUNTS OF BL SHEAR AND HELICITIES SHOULD ENABLE ROBUST CONVECTIVE DEVELOPMENT ACROSS ILLINOIS AND THE MID MISSISSIPPI VALLEY WITH STORMS MIGRATING INTO THE FORECAST AREA OVERNIGHT. EVEN 2-3 HOURS OF HEATING LATE THIS AFTERNOON AND EARLY EVENING WOULD BE SUFFICIENT TO ENABLE DESTABILIZATION OF THE AIRMASS AND AID IN FURTHER CONVECTIVE DEVELOPMENT TONIGHT. ZONE AND GRID UPDATES OUT. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISSUED AT 315 AM EDT FRI MAY 31 2013 FOCUS REMAINS ON CHANCES FOR RAIN THROUGH THE PERIOD. MODELS ARE CLOSE ENOUGH THAT A BLEND CAN BE USED FOR MOST FEATURES. ADDITIONAL UPPER ENERGY WILL ROTATE AROUND THE UPPER TROUGH AND BRING ANOTHER ROUND OF THUNDERSTORMS TONIGHT. THE STORMS WILL BE AIDED BY AN UPPER JET TO THE NORTHWEST. WILL INCREASE POPS TO LIKELY ACROSS THE AREA FROM NORTHWEST TO SOUTHEAST DURING THE NIGHT. STUCK WITH A MODEL BLEND FOR LOW TEMPERATURES. FORCING INCREASES ON SATURDAY AS THE COLD FRONT AND UPPER TROUGH APPROACH. WITH PLENTIFUL MOISTURE AROUND TO INTERACT WITH THE FORCING...FEEL THAT CATEGORICAL POPS ARE WARRANTED BY AFTERNOON WITH THE FRONT/S APPROACH. WENT A LITTLE COOLER THAN MAV MOS WITH THE EXPECTED CLOUD COVER AND PRECIPITATION. CONTINUED HIGH POPS SATURDAY NIGHT AS THE FRONT PASSES. DEPENDING ON INSTABILITY...THERE COULD BE ADDITIONAL STRONG TO SEVERE STORMS SATURDAY INTO SATURDAY NIGHT WITH THE FRONT. WITH ALL THE POTENTIAL ROUNDS OF THUNDERSTORMS INTO SATURDAY NIGHT...HEAVY RAIN IS A POSSIBILITY. NOT CONFIDENT ENOUGH FOR ANY FLOOD WATCH AT THE MOMENT...BUT WILL CONTINUE TO MENTION HEAVY RAIN POSSIBLE IN HWO AND GRIDS. ON SUNDAY A SECONDARY COLD FRONT PUSHES THROUGH. THE FRONT LOOKS TO HAVE ENOUGH PUNCH TO INTERACT WITH LINGERING MOISTURE TO WARRANT SLIGHT CHANCE POPS. DRY AND COLDER AIR MOVES IN BEHIND THE FRONT FOR SUNDAY NIGHT. && .LONG TERM /MONDAY THROUGH THURSDAY/... ISSUED AT 310 AM EDT FRI MAY 31 2013 EXTENDED MODELS IN GOOD AGREEMENT THAT CANADIAN HIGH PRESSURE WILL ALLOW FOR A COOL AND DRY EARLY WEEK. UPPER RIDGE TO MOVE TO THE EAST OF CENTRAL INDIANA ON WEDNESDAY. VARIOUS DISTURBANCES IN THE UPPER FLOW ALONG WITH AN APPROACHING WEAK FRONTAL SYSTEM WARRANT CHANCE POPS PER ALLBLEND BY WEDNESDAY. ALLBLEND BELOW NORMAL TEMPERATURES THROUGH TUESDAY LOOK GOOD. THEN...THE REMAIN OF NEXT WEEK SHOULD BE NEAR NORMAL. BESIDES...AFTERNOON HIGHS IN THE UPPER 60S ACROSS NORTHERN PARTS OF THE FORECAST AREA ON MONDAY AND LOWER 80S ACROSS THE FAR SOUTHERN COUNTIES ON THURSDAY...HIGHS SHOULD BE IN THE 70S. && .AVIATION /DISCUSSION FOR THE 15Z IND TAF UPDATE/... RADAR TRENDS INDICATE ONGOING PRECIPITATION ACROSS THE IND TERMINAL IS EXITING EAST AND DISSIPATING. IR IMAGES SHOW TOPS WARMING. THUS HAVE TRENDED TAF SITES TOWARD VFR CONDITIONS FOR THE NEXT 1-3 HOURS. SATELLITE IMAGES SHOWING CLEARING ACROSS CENTRAL ILLINOIS MAY RESULT IN SOME HEATING THIS AFTERNOON. HOWEVER...BLOW OFF FROM CONVECTIVE COMPLEX OVER EASTERN MO AND WESTERN IL MAY RESULT IN ADDITIONAL CLOUD COVER THIS AFTERNOON. NONETHELESS FORECAST SOUNDINGS SHOW ATTAINABLE CONVECTIVE TEMPERATURES IN THE MIDDLE AND UPPER 70S AND CCL/S NEAR 2000FT. THUS AFTER THE ONGOING RAIN DISSIPATES AND EXITS...A BRIEF PERIOD OF CLEARING CAN BE EXPECTED FOLLOWED BY A RETURN TO MVFR CIGS DUE TO DAYTIME HEATING. PREVIOUS DISCUSSION BELOW /DISCUSSION FOR 311200Z TAF ISSUANCE/... ISSUED AT 608 AM EDT FRI MAY 31 2013 RADAR...RAPID REFRESH REFLECTIVITY PROG...LIGHTNING TRENDS AND CCFP SUGGEST LIGHTNING WILL BE SOUTH OF THE TAF SITES BY ISSUANCE TIME WITH SHOWERS ENDING AFTER 13Z AT LAF AND HUF AND BMG AND IND AFTER 14Z. ANY BREAKS IN THE CLOUDS AFTER 17Z SHOULD PERMIT BROKEN DIURNAL MVFR CU TO FORM. BEST CHANCE OF THUNDERSTORMS LOOKS TO BE AFTER 22Z THIS AFTERNOON AND ESPECIALLY AFTER 01Z TONIGHT PER RAPID REFRESH. SO...WILL GO WITH VCTS FOR A FEW HOURS AND THEN PREVAIL THUNDERSTORMS AFTER 01Z. WINDS WILL BE SOUTH TO AROUND 15 KNOTS AND GUSTS TO AROUND 20 KNOTS...AND POSSIBLY HIGH LATE TODAY AND TONIGHT WITH SEVERE THUNDERSTORMS POSSIBLE. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...RYAN SHORT TERM...50 LONG TERM....MK AVIATION...MK/JP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 31, 10:20 AM EDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1020 AM EDT FRI MAY 31 2013 INZ021-028>031-035>049-051>057-060>065-067>072-011000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1020 AM EDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THUNDERSTORMS POSSIBLE...SOME COULD BE SEVERE WITH TORRENTIAL RAINFALL. HAZARDS: LIGHTNING...DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES...AND TORRENTIAL DOWNPOURS. TIMING: THUNDERSTORMS ARE POSSIBLE ANY TIME TODAY AND TONIGHT. BEST CHANCES FOR SEVERE STORMS WILL EXIST AFTER 7 PM AND INTO THE OVERNIGHT. DISCUSSION: SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED TODAY AND TONIGHT AS UPPER LEVEL WEATHER SYSTEMS MOVE THROUGH. SOME SEVERE STORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE AT TIMES SATURDAY INTO SUNDAY...AND AGAIN WEDNESDAY AND THURSDAY. SOME STORMS COULD BE SEVERE SATURDAY AND SATURDAY NIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...FREQUENT LIGHTNING...HEAVY RAINFALL...AND ISOLATED TORNADOES. DISCUSSION: AN UPPER LEVEL LOW AND ASSOCIATED COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS CENTRAL INDIANA FROM SATURDAY INTO SUNDAY. THERE COULD BE A FEW ROUNDS OF SEVERE WEATHER ON SATURDAY AND SATURDAY NIGHT ALONG AND AHEAD OF THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FROM LATE THIS AFTERNOON INTO SATURDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:27 PM EDT | Special Weather Statement | IND | Martin | 33 min |
| May 30, 8:51 PM EDT | Special Weather Statement | IND | Daviess | 24 min |
| May 30, 9:17 PM EDT | Special Weather Statement | IND | Clay, Greene | 28 min |
| May 30, 11:44 PM EDT | Special Weather Statement | IND | Vigo | 46 min |
| May 31, 12:29 AM EDT | Special Weather Statement | IND | Fountain, Vermillion | 31 min |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 4 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Gibson, Knox | 5 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 4 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 6 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 8 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 9 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 8 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 10 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 10 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Knox, Sullivan | 11 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Knox | 3 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 5 days |
| May 31, 11:39 AM EDT | River Flood Warning | IND | Clay, Greene | 3 days |
| May 31, 12:00 PM EDT | River Flood Statement | IND | Carroll, Tippecanoe, White | 6 days |
| May 31, 12:15 PM EDT | River Flood Watch | IND | Carroll, Tippecanoe, White | 14 days |
| May 31, 3:39 PM EDT | Flash Flood Watch | IND | Clay, Daviess, Fountain, Greene, Knox, Martin and 9 more | 33 hr |
Nearby
River Flood Warnings in Indiana, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.